Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
Retina is my sub-specialty. Do you know what type of heme your ophthalmologist found? Does flame hemorrhage or dot/blot heme sound familiar to you?
Hmmmm....I'm not sure. But maybe flame sounds right.
He said it's normal for htn patients......but my blood pressure is normal. My heart rate is high, but that's not the problem.
Would you recommend an angiogram......? I know I'm not going blind but it's so odd for me. I've always had low B/P. FYI ...I'm being treated at UCSD.
I have seen a number of patients referred to me with interferon-associated retinopathy.
In these patient I do obtain a fluorescein angiogram to better evaluate for any capillary non-perfusion and associated leakage with retinal edema.
In patients that show CWS and hemorrhages related to their interferon therapy, along with evidence of capillary non perfusion, microaneurysms and capillary dilation on angiography I recommend that the therapy be discontinued. I know this can be disappointing, especially if the therapy is helping your other symptoms however I have seen, and the literature has reported, a continued worsening of the retinopathy on treatment and, even on a few occasions, after the cessation of therapy. They most common retinal pathology that can lead to decreased vision is called Cystoid Macular Edema and it can be difficult to treat in this situation.
One important detail.....since I am about 40 days post tx the Hepatologist is suggesting that my retinopathy is probably not Interferon related. I believes I should get pics taken but on my dime....UCSD Research Dept is required to manage tx related side effects. My participation does not end untill June.....6 months after I stopped Interferon. Well you imput had helped me affirm what I should.
What other medical conditions do you have?
Also, I have seen patients with interferon associated retinopathy as far as 2 months into treatment. I do not seen any reason that this would not be related to your treatment. I do, however, agree that consultation with a retina specialist is indicated at this point.
Thank you very much and Merry Christmas! fyi....I was able to complete the 48 week tx only because my fundus was never checked while on the medications. They only did a baseline prior...to be sure everything was normal....and it was. I on my own decided to have an eye exam with my Dr. I've read that during tx it
I am glad you decided to have it checked!
And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much. Positive Feedback and/or Bonus is welcomed and appreciated.
I hope things work out well for you. Have a happy holiday season.
common to have dilated eye exams, otherwise unless a patient loses vision they never know something was ever wrong.